Vol. 5, No. 3, 2012

Download this article
Download this article For screen
For printing
Recent Issues

Volume 12
Issue 7, 1643–1890
Issue 6, 1397–1642
Issue 5, 1149–1396
Issue 4, 867–1148
Issue 3, 605–866
Issue 2, 259–604
Issue 1, 1–258

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Editorial Login
Ethics Statement
Author Index
To Appear
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Other MSP Journals
Real analyticity away from the nucleus of pseudorelativistic Hartree–Fock orbitals

Anna Dall’Acqua, Søren Fournais, Thomas Østergaard Sørensen and Edgardo Stockmeyer

Vol. 5 (2012), No. 3, 657–691

We prove that the Hartree–Fock orbitals of pseudorelativistic atoms, that is, atoms where the kinetic energy of the electrons is given by the pseudorelativistic operator Δ + 1 1, are real analytic away from the origin. As a consequence, the quantum mechanical ground state of such atoms is never a Hartree–Fock state.

Our proof is inspired by the classical proof of analyticity by nested balls of Morrey and Nirenberg. However, the technique has to be adapted to take care of the nonlocal pseudodifferential operator, the singularity of the potential at the origin, and the nonlinear terms in the equation.

Hartree–Fock model, pseudorelativistic, regularity of wavefunctions, nonlocal operator, real analyticity
Mathematical Subject Classification 2010
Primary: 35B65, 35J10, 81Q05, 81V55
Secondary: 81V70, 35Q40
Received: 28 March 2011
Accepted: 28 August 2011
Published: 15 October 2012
Anna Dall’Acqua
Institut für Analysis und Numerik, Fakultät für Mathematik
Otto-von-Guericke Universität
Postfach 4120
D-39106 Magdeburg
Søren Fournais
Department of Mathematical Sciences
University of Aarhus
Ny Munkegade 118
DK-8000 Aarhus C
CNRS and Laboratoire de Mathématiques d’Orsay
Université Paris-Sud
Orsay Cedex, F-91405
Thomas Østergaard Sørensen
Department of Mathematics
Imperial College London
Huxley Building
180 Queen’s Gate
London SW7 2AZ
United Kingdom
Mathematisches Institut
Universität München
Theresienstraße 39
D-80333 Munich
Edgardo Stockmeyer
Mathematisches Institut
Universität München
Theresienstraße 39
D-80333 Munich